Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 18, NWS Melbourne, FL

March 16, 2022Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 16, 2022, 6:41 PM EDT for Seminole County, Volusia County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2022, 6:41 PM EDT (22:41 UTC)
Expired
Mar 16, 2022, 7:30 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 1:26 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

292 
WUUS52 KMLB 162241
SVRMLB
FLC117-127-162330-
/O.NEW.KMLB.SV.W.0018.220316T2241Z-220316T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
641 PM EDT Wed Mar 16 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern Seminole County in east central Florida...
  Southeastern Volusia County in east central Florida...

* Until 730 PM EDT.

* At 640 PM EDT, a severe thunderstorm was located over Osteen, or
  near Geneva, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Deltona, Sanford, New Smyrna Beach, Edgewater and Oak Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 2883 8071 2879 8086 2879 8097 2876 8097
      2870 8121 2887 8127 2909 8089
TIME...MOT...LOC 2240Z 246DEG 33KT 2883 8114 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Weitlich
3 follow-up statements
301 
WWUS52 KMLB 162259
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
659 PM EDT Wed Mar 16 2022

FLC117-162308-
/O.CAN.KMLB.SV.W.0018.000000T0000Z-220316T2330Z/
Seminole FL-
659 PM EDT Wed Mar 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEMINOLE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

LAT...LON 2883 8071 2879 8086 2879 8097 2876 8097
      2874 8105 2876 8106 2879 8106 2881 8107
      2882 8108 2894 8113 2909 8089
TIME...MOT...LOC 2258Z 246DEG 33KT 2890 8096 

$$

FLC127-162330-
/O.CON.KMLB.SV.W.0018.000000T0000Z-220316T2330Z/
Volusia FL-
659 PM EDT Wed Mar 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN VOLUSIA COUNTY...

At 658 PM EDT, a severe thunderstorm was located near Edgewater,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Maytown and Bethune Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2883 8071 2879 8086 2879 8097 2876 8097
      2874 8105 2876 8106 2879 8106 2881 8107
      2882 8108 2894 8113 2909 8089
TIME...MOT...LOC 2258Z 246DEG 33KT 2890 8096 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Weitlich
973 
WWUS52 KMLB 162315
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
715 PM EDT Wed Mar 16 2022

FLC127-162330-
/O.CON.KMLB.SV.W.0018.000000T0000Z-220316T2330Z/
Volusia FL-
715 PM EDT Wed Mar 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL VOLUSIA COUNTY...

At 714 PM EDT, a severe thunderstorm was located over Apollo Beach,
or near Oak Hill, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Bethune Beach and Apollo
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2883 8071 2879 8085 2880 8088 2895 8095
      2905 8086
TIME...MOT...LOC 2314Z 244DEG 37KT 2892 8083 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Weitlich
032 
WWUS52 KMLB 162325
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
725 PM EDT Wed Mar 16 2022

FLC127-162334-
/O.EXP.KMLB.SV.W.0018.000000T0000Z-220316T2330Z/
Volusia FL-
725 PM EDT Wed Mar 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VOLUSIA COUNTY
WILL EXPIRE AT 730 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

LAT...LON 2883 8071 2879 8085 2880 8088 2895 8095
      2905 8086
TIME...MOT...LOC 2324Z 246DEG 33KT 2896 8073 

$$

Weitlich

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:25 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 16, 2:25 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
225 PM EDT Wed Mar 16 2022

.DISCUSSION...

...Severe Thunderstorm Watch In Effect Through 8 PM, Large Hail
and Damaging Wind Gusts Are The Main Threats...

This Afternoon-Tonight...A Severe Thunderstorm Watch has been
issued for most of east-central FL through 8 PM. Numerous
lightning storms are expected to develop and move across our area
this afternoon and evening. Some storms will become strong to
severe, and be capable of producing damaging wind gusts of 60 mph
or greater, and hail of 1-2 inches or greater, in addition to
frequent lightning strikes and torrential downpours. Depending on
how convection trends this evening, we may need to add Martin
County to the Severe Thunderstorm Watch and possibly extend it
past 8pm for another hour or two.

The 15Z XMR sounding shows that the mid-level dry air over the
west-central peninsula this morning has now moved over the
eastern peninsula too. This drier air aloft will enhance the
potential for damaging wind gusts. Additionally, 500mb temps have
cooled just a tad and the freezing level has dropped by approx.
500ft. Meaning it won't take much for elevated hail cores to
develop, especially with 25-35 knots of effective bulk shear
helping to support/maintain strong convective updrafts.

Most activity is forecast to push offshore by 9-10pm this evening,
then mostly dry conditions overnight. Some cooler air moves north
of I-4 where overnight lows drop to the upper 50s, otherwise it
will be in the low 60s. Some models are hinting at patchy fog
developing, however with 925mb winds forecast to be around 10-15
knots, then low stratus and/or shallow mists are more likely.

Thursday...Mostly dry conditions expected behind the weak cold
front, though the tail-end of the boundary is forecast to linger
along the southern Treasure Coast. A few showers are possible
from Fort Pierce South, with rain chances at 20pct. Not much
relief from the heat as afternoon highs reach the mid to upper 80s.

Thursday Night-Sunday...(Modified Previous Discussion) After the H50
low lifts out well to our NE, mid level heights will rise Fri on the
western flank of the Atlantic ridge east of FL. By the weekend, a
broad but fairly deep positively tilted mid level trough will
acquire a neutral tilt as it moves through the eastern CONUS. The
base of the trough will push across the deep south, brushing NOFL in
the process. On Fri, S-SW flow develops on the west flank of the
Atlantic ridge with increasing moisture leading to scattered (30-40
POPs) afternoon showers/few TS transiting the CWA from W-E, and then
rapidly offshore in the early evening. On Sat, winds veer to SW
ahead of a slow-moving cool front, with sufficient moisture leading
to scattered showers and a few storms moving W-E across the area,
mainly during the afternoon and early evening once again. The front
is progged to be near or a little south of I-4 by sunrise Sun, with
isolated-scattered showers, mainly in central-south FL.

Max temps M-U80s for most of the area Fri-Sat, then drop back to the
U70s-L80s far south on Sun behind the front. Thurs night mins in the
L-M60s south of I-4, M-U50s north. Mins well into the 60s Fri night,
and L-M60s for all the but far north (U50s) Sat night. Cooler Sun
night with 50s everywhere but the Treasure Coast and the barrier
islands of the Space Coast (L60s).

Monday-Tuesday...(Modified Previous Discussion) Flat mid level ridge
will build over FL, resulting in dry wx. Temps increase as the large
surface high pressure overhead slides into the Atlantic.

&&

.AVIATION...

Numerous lightning storms, some of which will be strong to severe,
are expected to move across Central FL this afternoon and early
evening. The strongest storms will be capable of producing wind
gusts over 40KT and large hail of 1-2 inches in diameter. Have
slightly adjusted TEMPO groups to account for timing, but
amendments will be needed as convection gets going. The strongest
activity will move offshore from the coast by 00Z this evening,
and any lingering storms will dissipate by 03Z. Low stratus and/or
shallow ground fog will be possible tonight, especially across the
inland terminals. Additional details will be added to the 00Z TAFs
once storms move out of the area.

&&

.MARINE...

Rest of Today-Tonight...A Severe Thunderstorm Watch is in effect
for the all nearshore waters through this evening. Expect numerous
strong to severe lightning storms to push offshore this evening,
producing wind gusts above 40 knots, large hail greater than
quarter size, and frequent lightning strikes. Some showers and
storms will linger into the overnight hours before drier air moves
in behind the cold front tonight. Tonight, west winds 5-10 knots
nearshore and 10-15 knots offshore with seas 3-5 feet.

Thursday...West winds in the morning rapidly veer north, then east
in the afternoon as weak high pressure moves east of FL. The tail
end of the cold front that moved through on Wednesday will linger
along the far southern Treasure Coast, with isolated showers
possible south of Ft. Pierce Inlet. Seas 2-3 feet, with up to 4
feet well offshore.

Thursday Night-Sunday...(Modified Previous Discussion) Light flow
will back to southerly by Fri morning. A few showers possible
offshore the southern Treasure Coast. Winds increase out of the SSW
Fri afternoon and SW Sat with scattered showers/few storms moving W-
E across the waters each afternoon-early evening. A slow moving cool
front near Cape Canaveral by Sun morning sag across the southern
water by the afternoon, accompanied by isolated-scattered showers
and a few storms, with winds shifting to NW behind the boundary.

Seas 2-3ft near shore and 4ft well offshore Thu-Sat, building to 3-
5ft behind the from on Sun.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  80  59  84 /  30   0   0  30
MCO  61  84  62  88 /  20   0   0  30
MLB  64  82  65  84 /  40   0   0  30
VRB  62  83  64  85 /  40  10  10  30
LEE  60  81  58  86 /  10   0   0  30
SFB  60  83  59  87 /  30   0   0  30
ORL  63  84  62  89 /  20   0   0  30
FPR  62  83  65  85 /  40  10  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 8 PM EDT this evening for
     Coastal Volusia-Indian River-Inland Volusia-Northern
     Brevard-Northern Lake-Okeechobee-Orange-Osceola-Seminole-
     Southern Brevard-Southern Lake-St. Lucie.

AM...Severe Thunderstorm Watch until 8 PM EDT this evening for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

&&

Rodriguez/Haley/Kelly
Hazardous weather outlook, Mar 16, 10:11 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1011 AM EDT Wed Mar 16 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-170300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1011 AM EDT Wed Mar 16 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and lightning storms will develop across east-
central Florida this afternoon and early evening. Some storms will
become strong to severe, with storms expected between 2 PM this
afternoon to around 10 PM this evening.

The strongest storms could produce wind gusts of 60 mph or
greater, hail of 1 to 2 inches in diameter, frequent lightning,
and torrential downpours. Move indoors to safety at the first sign
of threatening skies, or if you hear thunder. Make sure you have
multiple ways of receiving weather alerts.

.FLOOD IMPACT...
Localized rainfall amounts up to 3 inches will be possible from
storms this afternoon. This could result in minor flooding of
poorly drained, low-lying and urban areas.

.MARINE THUNDERSTORM GUST IMPACT...
Thunderstorm wind gusts of 35 knots or greater will be possible
mainly late this afternoon and early evening as storms cross area
lakes, the Intracoastal Waterway, and nearshore Atlantic.

.WATERSPOUT IMPACT...
A waterspout or two will be possible as strong to severe storms
move eastward across the peninsula, then the Intracoastal and
nearshore Atlantic waters this afternoon and early evening.

.WIND AND SEA IMPACT...
Small craft should exercise caution in the offshore waters from
Volusia County for seas up to 6 feet.

.RIP CURRENT IMPACT...
There is a moderate risk of dangerous rip currents continues at
the central Florida Atlantic beaches today. Swim only within
sight of a lifeguard and never enter the ocean alone.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered showers and a few lightning storms are expected to
develop across the region both Friday and Saturday afternoons.
A few storms will also be possible Sunday afternoon, mainly south
of Lake Kissimmee and Melbourne.

A moderate risk of dangerous rip currents is expected to continue
this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Rodriguez/Watson

In the hours before

Local storm report, Mar 16, 5:05 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT WED MAR 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             VIERA                   28.26N  80.72W
03/16/2022  M0.25 INCH       BREVARD            FL   OTHER FEDERAL

            OFF-DUTY USSF EMPLOYEE REPORTS PEA SIZED HAIL IN VIERA.

0413 PM     HAIL             2 S SUNTREE             28.20N  80.70W
03/16/2022  E0.75 INCH       BREVARD            FL   PUBLIC

            PUBLIC REPORTS PENNY SIZED HAIL IN SUNTREE ALONG ST.
            ANDREWS BLVD.

0420 PM     HAIL             SATELLITE BEACH         28.17N  80.60W
03/16/2022  E0.88 INCH       BREVARD            FL   OTHER FEDERAL

            OFF-DUTY USSF EMPLOYEE REPORTS NICKEL SIZED HAIL IN
            SATELLITE BEACH.

0420 PM     HAIL             2 S PATRICK AIR FORCE B 28.20N  80.61W
03/16/2022  M1.00 INCH       BREVARD            FL   OTHER FEDERAL

            PUBLIC REPORTS QUARTER SIZED HAIL IN SATELLITE BEACH.

0422 PM     HAIL             PATRICK AIR FORCE BASE  28.23N  80.61W
03/16/2022  M1.00 INCH       BREVARD            FL   OTHER FEDERAL

            PERSONNEL AT PATRICK SFB REPORTED QUARTER SIZED HAIL.

0433 PM     HAIL             2 SE NEW SMYRNA BEACH   29.00N  80.91W
03/16/2022  M1.25 INCH       VOLUSIA            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER TO HALF DOLLAR SIZED
            HAIL ALONG SANCHEZ AVENUE IN EDGEWATER. THERE WERE ALSO
            SOME TREE BRANCHES DOWNED.

0435 PM     HAIL             2 E NEW SMYRNA BEACH AI 29.06N  80.91W
03/16/2022  M1.75 INCH       VOLUSIA            FL   PUBLIC

            PUBLIC REPORTS QUARTER TO PING PONG BALL SIZED HAIL,
            WITH A FEW UP TO GOLF BALL SIZED, ON DUNE CIRCLE IN NSB.

0435 PM     HAIL             1 NE NEW SMYRNA BEACH   29.03N  80.93W
03/16/2022  M1.75 INCH       VOLUSIA            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL UP TO GOLF BALL SIZE IN
            NSB ALONG RIVERSIDE DRIVE.

0436 PM     HAIL             NEW SMYRNA BEACH        29.02N  80.93W
03/16/2022  M1.75 INCH       VOLUSIA            FL   NWS EMPLOYEE

            OFF-DUTY NHC EMPLOYEE REPORTS GOLF BALL SIZED HAIL IN
            NSB.

0437 PM     HAIL             2 ENE NEW SMYRNA BEACH  29.04N  80.91W
03/16/2022  M1.75 INCH       VOLUSIA            FL   PUBLIC

            PUBLIC REPORTS PING PONG TO GOLF BALL SIZED HAIL IN NSB
            ALONG EAST CIRCLE DR.

0439 PM     TSTM WND GST     2 NE NEW SMYRNA BEACH   29.05N  80.90W
03/16/2022  M35 MPH          VOLUSIA            FL   MESONET

            WEATHERFLOW SITE XNSB AT NEW SMYRNA BEACH MEASURED A
            PEAK GUST OF 35KT/40MPH.

&&

EVENT NUMBER MLB2200050
EVENT NUMBER MLB2200051
EVENT NUMBER MLB2200052
EVENT NUMBER MLB2200053
EVENT NUMBER MLB2200054
EVENT NUMBER MLB2200055
EVENT NUMBER MLB2200056
EVENT NUMBER MLB2200057
EVENT NUMBER MLB2200058
EVENT NUMBER MLB2200059
EVENT NUMBER MLB2200060

KR
Special weather statement, Mar 16, 5:12 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
512 PM EDT Wed Mar 16 2022

FLZ041-141-162145-
Coastal Volusia FL-Inland Volusia FL-
512 PM EDT Wed Mar 16 2022

...A strong thunderstorm will impact portions of east central Volusia
County through 545 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of New Smyrna Beach, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and
Daytona Beach Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2910 8090 2906 8087 2888 8113 2906 8118
      2927 8099
TIME...MOT...LOC 2112Z 225DEG 32KT 2905 8105

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Weitlich
Special weather statement, Mar 16, 5:37 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
537 PM EDT Wed Mar 16 2022

FLZ044>046-144-162200-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
537 PM EDT Wed Mar 16 2022

...A strong thunderstorm will impact portions of west central
Seminole, Lake and northwestern Orange Counties through 600 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Harris, moving northeast at 45 mph. Additional strong storms
over Lake County will move northeast into northwest Orange County.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Apopka, Altamonte Springs, Ocoee, Winter Garden and Leesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2887 8195 2896 8184 2896 8166 2905 8166
      2906 8164 2912 8164 2914 8161 2867 8138
      2843 8180 2874 8196
TIME...MOT...LOC 2136Z 229DEG 40KT 2877 8184

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Weitlich
Special weather statement, Mar 16, 5:43 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
543 PM EDT Wed Mar 16 2022

FLZ047-054-058-059-064-162215-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-Martin FL-
Indian River FL-
543 PM EDT Wed Mar 16 2022

...A strong thunderstorm will impact portions of St. Lucie,
northeastern Okeechobee, Indian River, Martin and southeastern
Brevard Counties through 615 PM EDT...

At 542 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fort Drum, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds on rare occasions can briefly
touch down, producing wind gusts over 50 mph. If a funnel cloud is
spotted move indoors and report your sighting to the National
Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2764 8088 2768 8087 2787 8068 2799 8047
      2771 8033 2712 8011 2696 8052 2696 8060
TIME...MOT...LOC 2142Z 233DEG 25KT 2745 8070

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Haley
Special weather statement, Mar 16, 5:56 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
556 PM EDT Wed Mar 16 2022

FLZ041-044>046-144-162245-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
556 PM EDT Wed Mar 16 2022

...A strong thunderstorm will impact portions of Seminole,
northeastern Lake, northwestern Orange and central Volusia Counties
through 645 PM EDT...

At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near
Apopka, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2896 8181 2896 8166 2905 8166 2905 8164
      2912 8164 2928 8147 2871 8104 2853 8160
      2895 8182
TIME...MOT...LOC 2156Z 231DEG 40KT 2866 8157

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Weitlich
Special weather statement, Mar 16, 6:14 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
614 PM EDT Wed Mar 16 2022

FLZ054-058-059-162315-
St. Lucie FL-Okeechobee FL-Indian River FL-
614 PM EDT Wed Mar 16 2022

...Strong thunderstorms will impact portions of St. Lucie,
northeastern Okeechobee and Indian River Counties through 715 PM
EDT...

At 613 PM EDT, Doppler radar was tracking strong thunderstorms from
near Vero Lake Estates to 6 miles west of Lakewood Park to Port
Saint Lucie. Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Saint Lucie, Fort Pierce, Sebastian, Vero Beach and Fellsmere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds on rare occasions they can
briefly touch down, producing wind gusts over 50 mph. If a funnel
cloud is spotted move indoors and report your sighting to the
National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2720 8063 2721 8068 2719 8068 2762 8086
      2782 8058 2782 8051 2785 8049 2788 8050
      2790 8047 2786 8045 2792 8044 2775 8035
      2732 8018
TIME...MOT...LOC 2213Z 237DEG 36KT 2771 8058 2753 8050 2729 8038

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:28 PM EDTTornado WarningMLBOrange32 min
Mar 15, 8:58 PM EDTSpecial Weather StatementMLBLake32 min
Mar 15, 9:35 PM EDTSpecial Weather StatementMLBOrange25 min
Mar 15, 9:56 PM EDTSpecial Weather StatementMLBOrange34 min
Mar 15, 10:19 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola16 min
Mar 15, 10:20 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie40 min
Mar 15, 10:21 PM EDTTornado WarningMLBOrange, Osceola24 min
Mar 15, 10:30 PM EDTSpecial Weather StatementMLBVolusia30 min
Mar 15, 10:42 PM EDTTornado WarningMLBOrange, Osceola33 min
Mar 15, 11:11 PM EDTTornado WarningMLBOrange34 min
Mar 15, 11:16 PM EDTSpecial Weather StatementMLBLake59 min
Mar 15, 11:44 PM EDTSevere Thunderstorm WarningMLBOrange31 min
Mar 16, 12:03 AM EDTTornado WarningMLBBrevard, Orange27 min
Mar 16, 12:22 AM EDTSpecial Weather StatementMLBOsceola38 min
Mar 16, 12:27 AM EDTSpecial Weather StatementMLBSeminole48 min
Mar 16, 12:32 AM EDTSpecial Marine WarningMLB88 min
Mar 16, 2:27 PM EDTSpecial Weather StatementMLBOsceola48 min
Mar 16, 2:45 PM EDTSevere Thunderstorm WarningMLBOsceola60 min
Mar 16, 3:03 PM EDTSpecial Weather StatementMLBMartin42 min
Mar 16, 3:16 PM EDTSevere Thunderstorm WarningMLBMartin44 min
Mar 16, 3:32 PM EDTSpecial Marine WarningMLB58 min
Mar 16, 3:35 PM EDTSpecial Weather StatementMLBOrange, Seminole40 min
Mar 16, 3:39 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola66 min
Mar 16, 3:51 PM EDTSpecial Marine WarningMLB114 min
Mar 16, 4:05 PM EDTSpecial Weather StatementMLBSeminole40 min
Mar 16, 4:22 PM EDTSpecial Marine WarningMLB53 min
Mar 16, 4:26 PM EDTSevere Thunderstorm WarningMLBVolusia34 min
Mar 16, 4:44 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River36 min
Mar 16, 5:11 PM EDTSpecial Marine WarningMLB64 min
Mar 16, 5:12 PM EDTSpecial Weather StatementMLBVolusia33 min
Mar 16, 5:37 PM EDTSpecial Weather StatementMLBLake23 min
Mar 16, 5:43 PM EDTSpecial Weather StatementMLBIndian River, Martin, Saint Lucie32 min
Mar 16, 5:56 PM EDTSpecial Weather StatementMLBLake, Seminole49 min
Mar 16, 6:00 PM EDTSpecial Marine WarningMLB2 hr
Mar 16, 6:00 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia45 min
Mar 16, 6:14 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie61 min
Mar 16, 6:54 PM EDTSpecial Marine WarningMLB66 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.